MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G12242
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter occupation: cardiovacular cv coordinator.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure a flexor raabe guiding sheath broke.It is unknown how the procedure was completed.No adverse effects to the patient were reported.Additional information has been requested.
 
Event or Problem Description
Additional information was received (b)(6) 2021.The device was inserted via the right common femoral artery and was in place for 45 minutes.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
As reported, during an unknown procedure a flexor raabe guiding sheath broke.The device was inserted via the right common femoral artery and was in place for 45 minutes.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, drawing, manufacturing instructions, and quality control procedures and a visual inspection and dimensional verification of the device were conducted during the investigation.One kcfw-8.0-38-55-rb-raabe was returned for investigation with the check-flo separated.The cap inner diameter measured within specification.A document-based investigation evaluation was performed.No related non-conformances were recorded, and no additional lot-related complaints were received.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.No gaps were identified in the device manufacturing instructions or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which warn, ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ the ifu further cautions, ¿in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.All interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ based on the available information, cook has concluded that patient anatomy may have contributed to this device failure.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11614897
Report Number1820334-2021-01068
Device Sequence Number3495951
Product Code DYB
UDI-Device Identifier00827002122420
UDI-Public(01)00827002122420(17)221113(10)10148014
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2022
Device Model NumberG12242
Device Catalogue NumberKCFW-8.0-38-55-RB-RAABE
Device Lot Number10148014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1